Dermatology/skin peeling off

Advertisement


Question
chest
chest  
Hi,

About 2 months ago I had a boil in my left cheek. Went to the clinic and the doctor gave me doxymycin and some other medications. The doctor warned me that some people are allergic to that and if any irritations occur on the skin I should stop taking it.
So I began taking the medication and my skin starts to dry real bad and its peeling off. The skin appears very dry, scaly and turned black like it is burnt. I've consumed 6 capsules before I stopped taking it. It affects my upper body area, mainly the chest, neck and back. After about 2 weeks or more my skin was back to normal.

Recently about 5 days ago, I noticed that my skin starts to dry. As days goes on it gets worse. It affects the whole body including my penis but the most affected areas are my upper body parts. It is a bit different from what I encounter 2 months ago. The skin does not turn as black as the first one. It just gets very dry, flaky and it cracks open small wound in a couple of places even though I did not scratch them. Showering is a bit painful because of the wounds. My chest, back, neck, arms, above the elbow, around the navel, and armpit are the worst affected parts. Went to another clinic and the doctor said that it is eczema.

By the way, I have asthma since I was about 4-5 years old. I am 23 now.
What are your thoughts on this? Is it really incurable? I have never experienced this when I was growing up and now I'm very frustrated.

Please advice. Thanks

Answer
The side effects you experienced can be turned around. I would visit your local dermatologist and get a prescription moisturizer that contains urea, 40%.
You can first try CeraVe Cream which is over the counter. Use this cream four times a day for 7-10 days and you should see great improvement.

Dermatology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Michael S. Fisher, <B>Ph.D., M.D.</B>

Expertise

published over 50 articles on the subject.

©2016 About.com. All rights reserved.